MAUDE Adverse Event Report: COLOPLAST A/S TITAN ZERO ANG CYLINDER 28CM; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN ZERO ANG CYLINDER 28CM; INFLATABLE PENILE PROSTHESIS
Model Number E179282400
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received at coloplast; however the evaluation is not yet complete.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, malfunction.
 
Additional Manufacturer Narrative
This follow-up mdr is created to document the evaluation of the returned device.A titan pump, two cylinders and reservoir were received for evaluation.Examination and testing of the returned components revealed a separation near the connector on the exhaust tube of cylinder 2.Testing revealed this to be a site of leakage.A separation was noted in the inlet tube of the reservoir near the tube/strain relief junction of the reservoir.Testing revealed this to be a site of leakage.Microscopic examination of the surfaces revealed them to be rough and irregular, indicating stress was exerted.A group of striations, indicating contact with unshod instrumentation, was noted on the longer exhaust tube of the pump.Testing revealed this to be a site of leakage.Abrasion was noted on all pump tubes, inlet tube of the reservoir and exhaust tube of cylinder 2.No functional abnormalities were noted with cylinder 1.Based on examination of the returned product, it was concluded that while in-vivo all tubes of the pump had overlapped and abraded against one another.This positioning, in combination with device usage over time, could contribute to sufficient stress(s) on the connector site on the exhaust tube of cylinder 2 to cause a separation at this site.Quality was able to confirm the leakage at the connector site, but unable to determine the cause.However, a separation of this type would allow the loss of fluid, making the device inoperable.In addition, the separation noted on the inlet tube of the reservoir indicated that sufficient stress(s) was exerted on this site to separate.The information received indicated that the device was damaged to facilitate removal.As the information received indicated an "undetermined cause" of the reported malfunction, quality concludes that this separation is not associated with the cause for failure.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.Because these components were released according to manufacturing and quality control procedures, quality concluded that the observed instrument separation the longer exhaust tube of the pump occurred subsequent to the device packaging being opened.In addition, because the expected use of this device combined with the observed separation would have resulted in an earlier detected fluid loss, quality concluded that the separation most likely occurred during or subsequent to explant.This separation is not associated with the cause for failure.

Brand Name
TITAN ZERO ANG CYLINDER 28CM
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key8782703
Report Number2125050-2019-00550
Device Sequence Number2102799
Product Code FHW
UDI-Device Identifier05708932487467
UDI-Public05708932487467
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberE179282400
Device Catalogue NumberE17928
Device Lot Number4541740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR